Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 86, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2010, 5:32 PM EDT for Cumberland County, Franklin County, Perry County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2010, 5:32 PM EDT (21:32 UTC)
- Expired
- Jun 12, 2010, 6:30 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Franklin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 98 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:22 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 12, 3:22 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 322 PM EDT SAT JUN 12 2010 .SYNOPSIS... A WEAK LOW PRES SYS WILL PASS NORTH OF PENNSYLVANIA TONIGHT. A TRAILING COLD FRONT WILL SAG SLOWLY SOUTHWARD ACROSS THE STATE SUNDAY AND MONDAY. THIS BOUNDARY WILL LIKELY RETURN NORTHWARD INTO THE REGION LATER NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... REGIONAL RADAR MOSAIC SHOWING CONVECTION DEVELOPING ACROSS PA THIS AFTN IN ASSOCIATION WITH MESO VORTEX OVR OHIO VALLEY AND QUASI-STATIONARY FRONT ACROSS UPSTATE NY. LATEST SHORT RANGE MDL DATA INDICATES BEST CHC OF TSRA ASSOCIATED WITH THESE FEATURES WILL BE ACROSS THE SOUTHERN AND NORTHERN TIER COUNTIES THIS EVENING. LATEST VWP AND AIRCRAFT OBS INDICATE MID LVL FLOW/SHEAR NOT THAT IMPRESSIVE. HOWEVER...LAPS CAPES ALREADY AROUND 2000 J/KG...SUGGESTING THE POTENTIAL FOR ISOLATED DAMAGING DOWN BURST GUSTS. WILL ALSO HAVE TO WATCH FOR POTENTIAL OF LOCALLY EXCESSIVE RAINFALL...GIVEN PWATS IN EXCESS OF 2 INCHES ACROSS SOUTHERN PA THIS EVENING. EXPECT A SULTRY NIGHT WITH DIMINISHING CONVECTION OCCURRING WITH THE LOSS OF HEATING AND PASSAGE OF MESO VORT. PATCHY FOG APPEARS A GOOD BET...GIVEN ABUNDANT LOW LVL MOISTURE...CLEARING SKIES AND LGT WINDS TONIGHT. THIS IS ESPECIALLY SO WHERE ANY RAIN FALLS THIS EVENING. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... ANOTHER VERY WARM AND MUGGY DAY IS IN STORE FOR SUNDAY...ALONG WITH A CHANCE FOR PRIMARILY AFTN AND EVE SHRA/TSRA. WEAK WAVE OF LOW PRES WILL TRACK OFF THE SOUTHERN NEW ENG COAST EARLY...DRAGGING A COLD FRONT SOUTH ACROSS PA. THIS BOUNDARY IS LIKELY TO SERVE AS THE FOCUS FOR SCT TSRA EARLY IN THE DAY ACROSS THE NORTH...AND LATE IN THE DAY ACROSS SOUTHERN PA. ONLY MODEST UNIDIRECTIONAL SHEAR EXPECTED AGAIN ON SUNDAY. HOWEVER...ENS MEAN CAPES RISING TO NEAR 2000 J/KG BY AFTN ACROSS THE SOUTH...INDICATING ANOTHER DAY WITH AN ISOLATED SVR THREAT. ENS MEAN 850 TEMPS NR 18C SUPPORT HIGHS MOSTLY IN THE 80S...TO NR 90 LOWER SUSQ VALLEY. IN GENERAL...SUNDAY IS GOING TO BE A PARTLY SUNNY AND WARM DAY WITH MOST OUTDOOR ACTIVITIES MANAGING TO BE UNDISTURBED BY THE POTENTIAL FOR RAIN. MOS POPS IN THE 30 TO 40 PCT RANGE SEEM REASONABLE ATTM. DIMINISHING CONVECTION EXPECTED SUN NITE. HOWEVER...ENS DATA INDICATING WEAK WAVE WORKING EAST FROM OHIO VALLEY ALONG QUASI STATIONARY FRONT. THUS...WILL KEEP LOW CHC POPS THRU THE NIGHT. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY WILL SEE A CONTINUED THREAT FOR SHRA/TSRA...AS THE COLD FRONT DROPS SOUTHWARD ACROSS THE AREA. GUIDANCE COMING INTO CONSENSUS IN DRAGGING THE FRONT SOUTH OF THE AREA MONDAY NIGHT...BRINGING SOMEWHAT COOLER AND DRIER AIR INTO THE AREA FOR TUES. PRECIP CHANCES RISE AGAIN BY WEDNESDAY...AS SOUTHERLY FLOW BRINGS RETURNING MOISTURE ON THE BACK SIDE OF RETREATING HIGH PRESSURE. THE 12Z OPERATIONAL GFS IS MORE AGGRESSIVE AT BRING PRECIP BACK INTO THE AREA COMPARED TO THE 00Z ECMWF. HOWEVER...BOTH INDICATE AN INCREASED CHC FOR PRECIP ON WEDNESDAY. GUIDANCE IS IN GOOD AGREEMENT IN INDICATING A STRONG RESURGENCE OF THE EASTERN US RIDGE BY LATE WEEK. THIS SHOULD GENERATE ANOTHER SURGE OF HEAT AND HUMIDITY FOR THE END OF THE WEEK INTO THE WEEKEND. MEDIUM-RANGE MODELS SHOW ANOTHER COLD FRONT APPROACHING THE AREA NEXT WEEKEND...LATE SATURDAY/EARLY SUNDAY TIMEFRAME...ACCOMPANIED BY ANOTHER ROUND OF SHRA/TSRA. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... ALL AIRFIELDS AT VFR AS OF 18Z ISSUANCE...AND WHILE IN GENERAL THIS WILL HOLD THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING...TEMPORARY IFR/MVFR RESTRICTIONS LIKELY AS SHRA/TSRA DEVELOP DURING THE NEXT FEW HOURS. INCLUDED A TEMPO TO MVFR TSRA IN KJST AND KAOO AS LATEST RADAR IMAGERY AT TIME OF ISSUANCE SHOWS SHRA ENTERING SW PA. FOR ALL OTHER AIRFIELDS...HANDLED TSRA THREAT WITH VCTS/VCSH WORDING. LOOK FOR CIGS TO LOWER TO MVFR/IFR LEVELS OVERNIGHT AS PLENTIFUL LOW LEVEL MOISTURE WILL ALLOW LOWER ATMOSPHERE TO SATURATE...LEADING TO DEVELOPMENT OF LOW CLOUD DECK/PATCHY FOG. ANOTHER ROUND OF SHRA/TSRA IS POSSIBLE SUNDAY...ESPECIALLY FOR WESTERN AIRFIELD. OUTLOOK... SUN...VFR WITH MVFR PSBL EARLY WITH PATCHY FOG. MON...VFR BUT MVFR IN SHOWERS AND STORMS. TUE...VFR. WED...MVFR IN SHRA/TSRA. THUR...VFR && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD LONG TERM...EVANEGO AVIATION...DICKEY
Hazardous weather outlook, Jun 12, 12:44 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1244 PM EDT SAT JUN 12 2010 PAZ004-005-010-017-024-033-131645- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- 1244 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-131645- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1244 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EARLY EVENING. THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 3:46 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT SAT JUN 12 2010
PAZ041-046-122045-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
346 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING COUNTY...
AT 340 PM EDT...A STRONG THUNDERSTORM WAS NEAR JERSEY SHORE...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS WILL ACCOMPANY THIS STORM.
THIS STORM WILL BE NEAR GARDEN VIEW AROUND 405 PM...WILLIAMSPORT
AROUND 410 PM... MONTOURSVILLE AROUND 430 PM AND MUNCY AROUND 445 PM.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 11 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.
LAT...LON 4141 7675 4136 7669 4118 7665 4122 7726
4129 7726 4144 7676
FORECASTER: DEVOIRSpecial weather statement, Jun 12, 4:27 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT SAT JUN 12 2010
PAZ036-064-122130-
ADAMS PA-FRANKLIN PA-
427 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
WESTERN ADAMS COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAGERSTOWN...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. THE STORM WILL BE NEAR GREENCASTLE AROUND 450
PM...WAYNESBORO AROUND 505 PM...ROUZERVILLE AROUND 510 PM...MONT
ALTO AROUND 515 PM...FAYETTEVILLE AROUND 525 PM AND FAIRFIELD AROUND
530 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 3999 7748 3996 7746 4000 7740 3980 7723
3971 7743 3972 7791
FORECASTER: DEVOIRSpecial weather statement, Jun 12, 4:35 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT SAT JUN 12 2010
PAZ026-035-036-063-122130-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
435 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT FULTON...NORTHERN FRANKLIN...
SOUTHEASTERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND COUNTIES...
AT 426 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREEZEWOOD...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR HARRISSONVILLE AROUND 445
PM...MCCONNELLSBURG AROUND 450 PM...FORT LITTLETON AROUND 505
PM...FANNETTSBURG AROUND 515 PM...FANNETTSBURG AROUND 520 PM AND
UPPER STRASBURG AROUND 530 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 164 AND 204...I-70 BETWEEN
MILE MARKERS 151 AND 156...I-81 BETWEEN MILE MARKERS 21 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3992 7827 4000 7821 4023 7765 4023 7762
4019 7760 4021 7757 4000 7746 3981 7821
FORECASTER: DEVOIRSpecial weather statement, Jun 12, 5:05 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT SAT JUN 12 2010
PAZ026-035-036-056-063-064-122200-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-PERRY PA-
505 PM EDT SAT JUN 12 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...FRANKLIN...
NORTHEASTERN FULTON...SOUTHERN HUNTINGDON...SOUTHWESTERN CUMBERLAND
AND SOUTHWESTERN PERRY COUNTIES...
AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15
MILES NORTH OF BREEZEWOOD TO BREEZEWOOD TO 13 MILES EAST OF
BREEZEWOOD TO WAYNESBORO...MOVING EAST AT 20 MPH.
WIND GUSTS TO 35 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR ROUZERVILLE...AND MARION AROUND
510 PM...FORT LITTLETON AROUND 515 PM...ST. THOMAS...THREE
SPRINGS...SALTILLO...AND MONT ALTO AROUND 520 PM...FANNETTSBURG
AROUND 525 PM...CHAMBERSBURG AROUND 530 PM AND FAIRFIELD AROUND 535
PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 170 AND 210...I-81 BETWEEN
MILE MARKERS 4 AND 33.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...ROUTE 522...STATE ROAD 97.
LAT...LON 3995 7807 4012 7817 4017 7814 4022 7822
4033 7774 4027 7770 4036 7759 4005 7737
3985 7699 3980 7699 3972 7762
FORECASTER: DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:46 PM EDT | Special Weather Statement | CTP | Lycoming | 59 min |
| Jun 12, 4:27 PM EDT | Special Weather Statement | CTP | Franklin | 63 min |
| Jun 12, 4:35 PM EDT | Special Weather Statement | CTP | Fulton | 55 min |
| Jun 12, 5:05 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 55 min |
| Jun 12, 6:36 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 39 min |
| Jun 12, 7:19 PM EDT | Special Weather Statement | CTP | York | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.